MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM LUBRI-SIL® IC COMPLETE CARE®

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM LUBRI-SIL® IC COMPLETE CARE®
Catalog Number A303416A
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid as requested.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nurse was trying to place a foley on a patient.The syringe was typically filled to 10ml with a cap to it.This container had a syringe with no cap and it only had 1 ml in it.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (with original packaging), sure step foley tray system.Visual inspection noted the water-filled syringe had no cap and was empty.This does not meet specification per inspection procedure which states " syringe tip must have a cap attached".Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿tip cover came off during shipping or in processing¿.However, there was insufficient information to confirm this potential root cause.A dhr review did not show any problems or conditions.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate leave foley catheter in place only as long as needed directions for use wash hands and don clean gloves explain procedure to patient and open peri-care kit 3.Use the provided packet of wipes to cleanse patient¿s periurethral area 4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 5.Using proper aseptic technique open csr wrap 6.Don sterile gloves 7.Place underpad beneath patient, plastic/¿shiny¿ side down note: use caution to maintain aseptic technique 8.Position fenestrated drape on patient 9.Saturate 3 foam swab sticks in povidone iodine 10.Attach the water filled syringe to the inflation port note: it is not necessary to pre-test the foley catheter balloon 11.Remove foley catheter from wrap and lubricate catheter 12.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs note: use each swab stick for one swipe only female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia inora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward 13.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube b.Insert catheter two more inches and inflate catheter balloon 14.Inflate catheter balloon using entire 10cc of sterile water provided in the prefilled syringe note: use of less than 10cc can result in asymmetrically inflated balloon 15.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck 16.Secure the foley catheter to the patient use the statlock foley stabilization device if provided (see statlock foley stabilization device ifu) note: please make sure patient is appropriate for use of statlock® stabilization device 17.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor 18.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked 19.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system 20.Document procedure according to hospital protocol foley catheter removal 1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient¿.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nurse was trying to place a foley on a patient.The syringe was typically filled to 10ml with a cap to it.This container had a syringe with no cap, and it only had 1 ml in it.Per follow up response received via email on 22aug2024, customer stated that this defect was noticed prior to patient use.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM LUBRI-SIL® IC COMPLETE CARE®
Common Device Name
FOLEY TRAY SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20085404
Report Number1018233-2024-05247
Device Sequence Number7764882
Product Code EZL
UDI-Device Identifier00801741073823
UDI-Public(01)00801741073823(11)240613(17)250731(10)NGJS1774
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberA303416A
Device Lot NumberNGJS1774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown